Ask a doctor

Botox bruise, eye bag 3 days PO. Worried this is that bagginess that won't go away until the product does. Could it be swelling?

Had Botox 3 days ago in crows feet & a bit under my eyes for the 1st time. Not much. 200 dollars worth--14 a unit. I bruised on my left eye closer to my temple. Day three & I see a bag running above my cheek & up to the corner of my inner eye. The left eye, not bruised, looks just great, with the same amount placed there. Worried this is that bagginess that won't go away until the product does. Or could it be swelling from the bruise? Can't see my doc for ten days so I appreciate any feedback. Scared.

Doctor Answers (6)

Eye bag after Botox bruise

+1

Thank you for your question.  The eyelid area is extremely delicate and if you received a bruise during her Botox injection the result and swelling in the eyelid can appear as a bag.  With elevation of the head especially during sleeping the swelling should resolve in 4-5 days.  Be sure however to consult a physician as soon as possible and let him or her know of the recurrence.


Boston Plastic Surgeon
5.0 out of 5 stars 37 reviews

Sorry to hear about your problem...good news though

+1

it's too soon for the botox to cause the bags...probably due to the trauma of the needle and the bruise/bleeding under the skin...probably will go away within several weeks...would be highly unusual for the botox itself to this readily cause the muscles to be the cause...suspect you'll do fine with a little patience...and by the way...14 units of botox divided between the crow's feet and under the eyes is such a tiny amount that's it would be unlikely to cause a significant problem...rest assured you'll be fine

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Bags Under Eyes after Botox

+1

Hi Saundra.  It sounds like the Botox may have been injected too low on the crows feet or under your eye.  When Botox is injected under the eye (or too low on the sides of the eyes), it can cause a relaxation of the muscle under the eye, which can cause the area to look saggy - like you are describing.  If this is what happened, there may not be much you can do about it until the product wears off.  Hopefully, your injector did not too much under the eye, as this is not a location that does well with Botox.  The problem you are seeing is often the result.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Bruised After Botox: Why and What to Do?

+1
I understand you can be alarmed when you look in the mirror and see bruising after Botox and not the desired absence of wrinkles and furrows. Please know, however, that bruising and swelling are both common side effects after Botox treatment. The very good news is that this generally resolves in 3-4 days, but it may last up to two weeks. You might consider using bromelain for swelling and arnica for bruising. Of course, do follow up with your doctor's office if - per the common adage - time does not heal all. 

If I might, I'd also like to comment on a larger issue here. And that's the importance of knowing what to expect after any injectable treatment. At my practice, Stillwater Plastic Surgery, we are big believers in no surprises. Of course, my nurse injectionists are simply the best with decades of experience. They also have great communication skills. We let patients know that bruising and swelling may occur and that it generally subsides in a few days. It's important that patients also understand that Botox is not a permanent solution for wrinkles, furrows and fine lines. A quarterly treatment plan is generally recommended.

All the best to you, Saundra.

Peter J. Capizzi, MD
Charlotte Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox and Eyelid Swelling

+1
It sounds like you may have had a little blood collection from the injection. Blood is an irritant and could create additional swelling. Use ice compresses and the swelling should resolve in days. Motrin, Advil, or Alleve may also help with the swelling.

Consult a Board Certified Plastic Surgeon

Best wishes

George C. Peck, Jr, MD
West Orange Plastic Surgeon
5.0 out of 5 stars 16 reviews

Bags after Botox

+1
It is unlikely that the problem is being caused by the Botox as three days is a bit fast for theta, unless you didn't actually have Botox. Dysport does work faster. Botox/Dysport can cause this and it is more common in older patients./ Swelling is more likely to be the cause so ba patient and give it another week. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.